[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1997

Lymphomas During Long-term Methotrexate Therapy

Author Affiliations

Department of Pathology St John's Hospital 800 E Carpenter St Springfield, IL 62769

Arch Dermatol. 1997;133(7):903-904. doi:10.1001/archderm.1997.03890430121016
Abstract

PATIENTS WHO are immunocompromised are at an increased risk for developing malignant lymphoma. Until recently, immunodeficiency-related lymphomas have been described in 3 main groups of patients: solid organ transplant recipients who receive immunosuppressive therapy to prevent organ rejection,1,2 patients with congenital immunodeficiency syndromes,3,4 and patients with the acquired immunodeficiency syndrome.5 However, during the last few years, several investigators have reported6-21 the occurrence of immunodeficiency-related lymphomas in yet a fourth clinical setting: patients who are treated with immunomodulatory therapy for rheumatologic diseases. Although there are several clinicopathologic features associated with immunodeficiency-related lymphomas, the most characteristic finding is the presence of the Epstein-Barr virus (EBV) in the neoplastic lymphoid cells. See also page 867

In this issue of the Archives, Paul and colleagues22 report the occurrence of an EBV-associated lymphoma in a patient receiving methotrexate therapy for psoriasis. The lymphoma that this patient developed is similar to

First Page Preview View Large
First page PDF preview
First page PDF preview
×